Ugh! The long-awaited moment arrives – and it is not without its down side.
No, not the surgery. Silly! That’s still to come later this year. But last time I saw the specialist, I was finally prescribed an anti-androgen. Triptorelin, for those who are interested in such things, which should reduce my testosterone levels to bugger all…
Anyway, its taken a week or so to sort out – but tomorrow it will be administerd. A small prick in my… oh! Ha! Ha! But yes: an injection, for the girl who hates injections. That’s downer number one, but something I will cope with.
Number two is the long list of possible side-effects that comes with it, including (I’ve copied and pasted): “blood in the urine; bone pain; diarrhea; difficulty urinating; dizziness; headache; hot flashes; itching, pain, or swelling at the injection site; leg pain; nausea; sleeplessness; stomach discomfort; tiredness; vomiting; worsening of pain for several days”.
Actually, the biggy is deep vein thrombosis (DVT), which risk is already exacerbated by the oestrogen and will be doubled up with the triptorelin. Serious discussion today with my own GP, who reckons I shouldn’t stay on the drug much more than six months.
Third, albeit one of the supposed side-effects, but maybe most significant, is a “testosterone spike”. Apparently this drug works by overwhelming whichever bits of my system produce testosterone… flooding it with, er, testosterone. So for a few days, possibly even a week or two, I’ll be undergoing a hormone switch-over, from gentle female uppermost to raging male. Ugh! And double ugh!
That said – and I’d love to hear from others who have trodden this path before – some people discount this side-effect as not much: others reckon it is major and serious.
One of those maybe things: maybe it exists; or maybe the idea that it exists tends to encourage psychosomatic reactions. Hard to say.
I spoke to someone who had taken anti-androgens in the past, and she spoke about feeling utterly miserable for a couple of weeks until her body settled down again.
We shall see. Seems like I should avoid additional stress – and at the same time, watch myself totally for any lapses into male boorishness.
That said, it is a major step and, there are some major plus’s to follow if it works out. Loads less body hair, supposedly – and a reduction in testosterone to nil. Effectively, hormonal castration. That, according to others who have reached that, is a remarkably peaceful place to be.
Anyhow, I was enthused by Ashley’s blog on the subject – although slightly less enthused to discover that her post on triptorelin is the last post she made over the last couple of months. Eeek! I hope nothing bad came of it.
Meanwhile, if I am acting a little aggressive over the next fortnight, you now know why. I’ll do my best not to..